Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 77, NWS State College, PA

June 30, 20094 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 30, 2009, 1:14 PM EDT for 4 counties in Pennsylvania. It was in force for 76 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2009, 1:14 PM EDT (17:14 UTC)
Expired
Jun 30, 2009, 2:30 PM EDT
In force
76 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Dauphin County, PA, Lancaster County, PA, Lebanon County, PA, Schuylkill County, PA

The radar

The State College radar (KCCX), 156 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 1:27 PM EDTTSTM WND DMG1 N Lebanon, PATREES AND WIRES DOWN ALONG ROUTE 343 IN NORTH LEBANON TWP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2009-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 161 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2009-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
161 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1704 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 301714
SVRCTP
PAC043-071-075-107-301830-
/O.NEW.KCTP.SV.W.0077.090630T1714Z-090630T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
114 PM EDT TUE JUN 30 2009

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHEASTERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTH CENTRAL SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 230 PM EDT

* AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  LICKDALE TO CAMPBELLTOWN TO BAINBRIDGE...AND MOVING NORTHEAST AT 20
  MPH. THE MOST INTENSE STORM WITHIN THE LINE WAS LOCATED NEAR 
  LICKDALE AND WILL PRODUCE VERY LARGE HAIL NEAR LICKDALE AND 
  FREDERICKSBURG.  

* SEVERE THUNDERSTORMS WILL BE NEAR...
  FREDERICKSBURG AND CLEONA AROUND 120 PM EDT...
  LAWN AND ELIZABETHTOWN AROUND 125 PM EDT...
  SAND HILL AROUND 130 PM EDT...
  PINE GROVE AND LEBANON AROUND 135 PM EDT...
  MOUNT JOY AROUND 140 PM EDT...
  CORNWALL AROUND 150 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 252 AND 279...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 85 AND 100.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THE STORM NEAR 
LICKDALE. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL 
DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE 
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL 
INTERIOR ROOM.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS LINE OF 
SEVERE THUNDERSTORMS. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4058 7602 4058 7607 4053 7618 4049 7642
      4038 7625 4037 7621 4032 7615 4016 7624
      4007 7665 4013 7673 4021 7671 4050 7655
      4072 7601 4064 7598
TIME...MOT...LOC 1711Z 247DEG 18KT 4047 7652 4041 7647
          4025 7660 4007 7671

$$

FORECASTER: LAMBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 11:10 AM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 30, 11:10 AM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1110 AM EDT TUE JUN 30 2009

.SYNOPSIS...
VERY UNSETTLED WEATHER IS IN STORE FOR THE NEXT COUPLE OF DAYS AS
A LARGE UPPER LEVEL LOW PRESSURE SYSTEM MOVES SLOWLY ACROSS THE
GREAT LAKES REGION. THE CHANCE FOR SHOWERS OR AFTERNOON
THUNDERSTORMS WILL BE GREATEST TODAY AND WEDNESDAY...THEN
DECREASE EACH DAY FROM THURSDAY THROUGH SATURDAY AS THE UPPER LOW
GRADUALLY FILLS AND SLIDES EAST AND NORTH. UNDER CLOUDS AND
SHOWERS...TEMPERATURES WILL BE BELOW NORMAL TODAY THROUGH
THURSDAY...BUT WILL REBOUND TO NEAR NORMAL BY THE END OF THE
HOLIDAY WEEKEND AS HIGH PRESSURE SHOULD RETURN.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
SWOMCD JUST RELEASED A FEW MINUTES AGO...CONCERNING SVR TSRA
POTENTIAL ACROSS THE EASTERN ZONES OF OUR CWA (I.E. - THE SUSQ
VALLEY...AND POINTS NE).

THE AREA IS TARGETED TO SEE THE BEST COMBINATION OF MIXED LAYER
CAPE OF 1500-2300 J/KG THIS AFTERNOON...LARGE SCALE FORCING VIA
THE LEFT EXIT REGION OF AN 80 KT/300 MB JET...AND SFC-3 KM
HELICITY OF UP TO 150 M2/S2.

THE MAIN SVR WX THREAT WILL BE LOCALIZED DOWNBURST WIND DAMAGE
FROM MINI BOW ECHOES...ALONG WITH HAIL BETWEEN 3/4 AND 1 INCH IN DIAMETER
AS WE SEE THE WET BULB ZERO LEVEL ONLY AROUND 8-9 KFT AGL...AND A
DECENT AMT OF CAPE ABOVE THE -20C LEVEL ABOUT 19 KFT.

AFTER THE COLD FRONT/LEE TROUGH COMBO PUSHES EAST TO THE SUSQ
VALLEY DURING THE MID TO LATE AFTERNOON...THE CENTRAL MTNS AND
PARTS OF THE LAURELS COULD SEE A RELATIVE MIN IN SHOWERS AS THE
SUBSIDING...LEFT REAR QUADRANT OF THE JET CROSSES THE AREA AND
LVLL WINDS BECOME WNW AT 10-15 KTS.

MAX/12 HOUR QPF WILL BE 1-1.5 INCHES IN A FEW LOCATIONS ACROSS
THE MID SUSQ VALLEY WHERE SEVERAL ROUNDS OF SHOWERS/TSRA HAVE
ALREADY CROSSED THE REGION.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
SHOWERS WILL BECOME SCATTERED OVERNIGHT...THEN EXPAND IN COVERAGE
ONCE AGAIN BY WED AFTERNOON.

EXPECT THE PATTERN TO BE STUCK THROUGH WED NIGHT...WITH MINS
GENERALLY IN THE 50S AND HIGHS IN THE M60S NW TO NEAR 80 IN THE
SE. MORE SHOWERS WILL OCCUR...WITH RELATIVELY MORE FREQUENT SHRA
IN THE NW THAN IN THE SE.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
GRADUAL IMPROVEMENT WILL BE SEEN FOR LATE THIS WEEK INTO SATURDAY
AS THE SLOW MOVING UPPER LOW IS PROGGED TO FILL AND SLOWLY LIFT
NEWD AS PER MED RANGE ENSEMBLES AND LATEST DETERMINISTIC RUNS.

SEASONABLE TEMPERATURES AND MAINLY DRY CONDITIONS EXPECTED FOR THE
HOLIDAY WEEKEND. THERE COULD STILL BE ISOLATED AFTERNOON SHOWERS
ON SATURDAY AS LAPSE RATES REMAIN FAIRLY STEEP ON THE PERIPHERY OF
THE DEPARTING H5 UPPER TROF WHICH BY THEN IS OVER NEW ENGLAND
HEADING INTO THE MARITIMES.

STRONG UPPER RIDGE HOLDS OVER THE SOUTHWESTERN UNITED STATES BY
NEXT WEEKEND AND EARLY NEXT WEEK...WITH A POTENTIAL LARGE PATTERN
CHANGE POSSIBLE DOWNSTREAM FOR LATER NEXT WEEK AS A DEEP UPPER
TROF REACHES THE PACNW HELPING TO NUDGE THE AMPLIFIED UPPER RIDGE
EASTWARD INTO THE CENTRAL PLAINS. MEAN ENSEMBLE HEIGHTS BY THE
EARLY TO MIDDLE PART OF NEXT WEEK INDICATE A DECIDED FLATTENING TO
THE EASTERN UNITED STATES TROF...WITH SEASONABLE TO ABOVE NORMAL
TEMPERATURES LIKELY BY THE END OF THIS EXTENDED PERIOD AND BEYOND.
THE PREDOMINATE UPPER FLOW FROM THE NORTHWEST HOWEVER PORTENDS
NEAR NORMAL TEMPERATURES WITH LOW CHC TO SLIGHT CHC OF
PRECIPITATION AS MOISTURE CHALLENGED DISTURBANCES TRACK UP AND
OVER THE HIGH PLAINS UPPER RIDGE AXIS AND DROP SEWD ACROSS THE
GREAT LAKES INTO THE NORTHEAST. THUS...DAYS 5 THROUGH 8 CONTAIN AT
LEAST SLGT CHC PRECIP MENTIONS...WHILE MUCH OR MOST OF THE TIME
SHOULD REMAIN DRY IN SUCH A PATTERN.

ALL IN ALL...FROM THURSDAY ONWARD CONDITIONS WILL GRADUALLY
IMPROVE SO DONT CANCEL THE OUTDOOR PLANS FOR THE HOLIDAY WEEKEND
JUST YET.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
ABNORMALLY DEEP VORTEX WILL KEEP SHOWERS AND EVEN THUNDERSTORMS
ACROSS THE REGION THROUGH THU. MOST OF THE STORMS WILL BE DURING
THE AFTERNOON AND EARLY EVENING HOURS. WITH SUCH COLD AIR ALOFT...
WILL HAVE TO WATCH FOR GUSTY WINDS AND SMALL HAIL. IN THIS CASE...
THINK HAIL WILL BE MORE OF A THREAT THAN WINDS...GIVEN THE LACK
OF A GRADIENT AT LOW LEVELS. MOST LOCATIONS WILL BE VFR...BUT
MVFR CONDITIONS WILL BE POSSIBLE IN SOME OF THE HEAVIER STORMS...
AS WELL AS EARLY WED AM AGAIN.

CONDITIONS SHOULD IMPROVE LATER ON FRIDAY INTO SATURDAY...
AS WEAK HIGH PRESSURE BUILDS INTO THE AREA.

OUTLOOK...
WED...MAINLY VFR...BUT MVFR IN SCT SHRA/TS.
THU AND FRI...MAINLY VFR...BUT MVFR IN SCT SHRA/TSRA.
SAT...VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO/LAMBERT
NEAR TERM...DANGELO/LAMBERT
SHORT TERM...DANGELO/LAMBERT
LONG TERM...DEVOIR
AVIATION...GARTNER/MARTIN
Hazardous weather outlook, Jun 30, 11:56 AM EDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1156 AM EDT TUE JUN 30 2009

PAZ004>006-010>012-017>019-024>028-033>037-045-049-050-056-057-
063>065-011600-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-SOUTHERN CLINTON-
UNION-SNYDER-PERRY-DAUPHIN-CUMBERLAND-ADAMS-YORK-
1156 AM EDT TUE JUN 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ041-042-046-051>053-058-059-066-011600-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-MONTOUR-NORTHUMBERLAND-
COLUMBIA-SCHUYLKILL-LEBANON-LANCASTER-
1156 AM EDT TUE JUN 30 2009

...SLIGHT RISK OF SEVERE THUNDERSTORMS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
INTO TONIGHT. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE
HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

STEINBUGL

In the hours before

Special weather statement, Jun 30, 12:07 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1207 PM EDT TUE JUN 30 2009

PAZ026-034>036-056-301700-
BEDFORD PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-PERRY PA-
1207 PM EDT TUE JUN 30 2009

...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL BEDFORD...NORTH
CENTRAL FRANKLIN...NORTHEASTERN FULTON...SOUTHERN HUNTINGDON AND
SOUTHWESTERN PERRY COUNTIES THROUGH 1 PM EDT...

AT 1204 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
ORBISONIA...TO 3 MILES SOUTHEAST OF BROAD TOP CITY...TO
BREEZEWOOD...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT OCCASIONAL..DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THESE STORMS WILL BE NEAR THREE SPRINGS AROUND 1220 PM...WATERFALL
AROUND 1230 PM...BIG SPRING STATE PARK AROUND 1240 PM...SHADE GAP
AROUND 1250 PM AND DOYLESBURG AROUND 100 PM.

THIS WILL IMPACT ROUTE 522.

LAT...LON 4007 7828 4016 7823 4029 7791 4031 7773
      4027 7770 4031 7766 4035 7738 4010 7788

EXPERIMENTAL

FORECASTER: LAMBERT
Special weather statement, Jun 30, 12:21 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1221 PM EDT TUE JUN 30 2009

PAZ057-059-063>066-301730-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-LANCASTER PA-LEBANON PA-YORK PA-
1221 PM EDT TUE JUN 30 2009

...STRONG THUNDERSTORMS WILL AFFECT EASTERN ADAMS...NORTHEASTERN
CUMBERLAND...SOUTHERN DAUPHIN...WEST CENTRAL LANCASTER...WESTERN
LEBANON AND WESTERN YORK COUNTIES...

AT 1220 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM CAMP
HILL TO 9 MILES NORTHWEST OF HANOVER TO EMMITSBURG...MOVING NORTHEAST
AT 30 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SOME
SMALL STREAMS.

EXPECT FREQUENT...CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR ROCKVILLE...NEW OXFORD...LITTLESTOWN...AND
GERMANTOWN AROUND 1230 PM...LINGLESTOWN...MCSHERRYSTOWN...NEW
OXFORD...AND EAST BERLIN AROUND 1240 PM...PENN NATIONAL RACE AND
DEHART DAM AROUND 1250 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 233 AND 263...I-78 BETWEEN
MILE MARKERS 0 AND 5...I-81 BETWEEN MILE MARKERS 59 AND 96...I-83
BETWEEN MILE MARKERS 14 AND 50...I-283.

LAT...LON 3972 7726 4029 7700 4033 7692 4034 7692
      4057 7658 4050 7644 4050 7643 4049 7642
      4018 7651 3974 7683

EXPERIMENTAL

FORECASTER: LAMBERT
Special weather statement, Jun 30, 12:21 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1221 PM EDT TUE JUN 30 2009

PAZ066-301645-
LANCASTER PA-
1221 PM EDT TUE JUN 30 2009

...A STRONG THUNDERSTORM WILL AFFECT LANCASTER COUNTY...

AT 1220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MILLERSVILLE...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR MILLERSVILLE AROUND 1225 PM...WILLOW STREET
AROUND 1230 PM...LANCASTER AROUND 1235 PM...STRASBURG AROUND 1240 PM
AND LEOLA AROUND 1245 PM.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 278
AND 295.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 501.

LAT...LON 3989 7632 3999 7646 4032 7616 4014 7589

EXPERIMENTAL

FORECASTER: GARTNER/LAMBERT
Special weather statement, Jun 30, 12:36 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1236 PM EDT TUE JUN 30 2009

PAZ035-036-063-301715-
CUMBERLAND PA-FRANKLIN PA-FULTON PA-
1236 PM EDT TUE JUN 30 2009

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN FRANKLIN...SOUTHERN
FULTON AND SOUTHWESTERN CUMBERLAND COUNTIES...

AT 1232 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
CHAMBERSBURG TO BERKELEY SPGS...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR MARION AROUND 1250 PM AND GREENCASTLE
AROUND 100 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-70 BETWEEN MILE MARKERS 166 AND 170...I-81 BETWEEN MILE MARKERS 1
AND 25.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30...ROUTE 522.

LAT...LON 3972 7832 3997 7787 4006 7729 4000 7736
      4000 7740 3996 7747 3991 7748 3972 7772

EXPERIMENTAL

FORECASTER: GARTNER
Special weather statement, Jun 30, 12:57 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1257 PM EDT TUE JUN 30 2009

PAZ058-301730-
SCHUYLKILL PA-
1257 PM EDT TUE JUN 30 2009

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SCHUYLKILL COUNTY...

AT 1256 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SHAMOKIN...
MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR TREMONT AROUND 115 PM...JOE ZERBEY AIRPORT
AROUND 120 PM...GORDON AROUND 125 PM AND MINERSVILLE AROUND 130 PM.

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 105 AND 127.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 61.

LAT...LON 4058 7610 4059 7656 4069 7661 4087 7618

EXPERIMENTAL

FORECASTER: GARTNER
Special weather statement, Jun 30, 12:59 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1259 PM EDT TUE JUN 30 2009

PAZ036-056-063-301745-
CUMBERLAND PA-FRANKLIN PA-PERRY PA-
1259 PM EDT TUE JUN 30 2009

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FRANKLIN...
SOUTHWESTERN PERRY AND WESTERN CUMBERLAND COUNTIES...

AT 1257 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SHADE GAP...
MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR NEWBURG AROUND 120 PM...NEWVILLE AROUND 130
PM...WALNUT BOTTOM AROUND 140 PM AND PINE GROVE FURNACE AROUND 150
PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 192 AND 223...I-81 BETWEEN
MILE MARKERS 30 AND 45.

THIS WILL ALSO IMPACT ROUTE 11.

LAT...LON 4013 7780 4017 7780 4025 7773 4030 7721
      4003 7723

EXPERIMENTAL

FORECASTER: STEINBUGL

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 10:35 PM EDTSpecial Weather StatementCTPTioga25 min
Jun 30, 7:47 AM EDTSpecial Weather StatementCTPColumbia, Montour73 min
Jun 30, 8:59 AM EDTSpecial Weather StatementCTPSullivan61 min
Jun 30, 10:06 AM EDTSpecial Weather StatementCTPUnion54 min
Jun 30, 10:10 AM EDTSpecial Weather StatementCTPSnyder35 min
Jun 30, 10:52 AM EDTSpecial Weather StatementCTPColumbia, Montour53 min
Jun 30, 10:54 AM EDTSpecial Weather StatementCTPColumbia, Montour51 min
Jun 30, 11:13 AM EDTSpecial Weather StatementCTPHuntingdon47 min
Jun 30, 11:15 AM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland, Schuylkill60 min
Jun 30, 11:59 AM EDTSpecial Weather StatementCTPAdams61 min
Jun 30, 12:07 PM EDTSpecial Weather StatementCTPHuntingdon53 min
Jun 30, 12:21 PM EDTSpecial Weather StatementCTPDauphin, Lebanon, York69 min
Jun 30, 12:27 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Lancaster, Lebanon, York78 min
Jun 30, 12:36 PM EDTSpecial Weather StatementCTPFranklin39 min
Jun 30, 12:39 PM EDTSevere Thunderstorm WarningCTPAdams, Lancaster, York81 min
Jun 30, 12:51 PM EDTSevere Thunderstorm WarningCTPFranklin54 min
Jun 30, 12:57 PM EDTSpecial Weather StatementCTPSchuylkill33 min
Jun 30, 12:59 PM EDTSpecial Weather StatementCTPCumberland46 min
Jun 30, 1:18 PM EDTSpecial Weather StatementCTPCameron, Elk27 min
Jun 30, 1:26 PM EDTAreal Flood AdvisoryCTPCameron, Elk3 hr
Jun 30, 1:31 PM EDTSpecial Weather StatementCTPSchuylkill29 min
Jun 30, 1:41 PM EDTSpecial Weather StatementCTPLancaster79 min
Jun 30, 1:54 PM EDTSevere Thunderstorm WarningCTPLancaster, Lebanon, York66 min
Jun 30, 2:05 PM EDTSevere Thunderstorm WarningCTPAdams40 min
Jun 30, 2:14 PM EDTSpecial Weather StatementCTPSchuylkill46 min
Jun 30, 2:34 PM EDTSpecial Weather StatementCTPYork26 min
Jun 30, 3:22 PM EDTSpecial Weather StatementCTPTioga38 min
Jun 30, 4:07 PM EDTSpecial Weather StatementCTPLycoming38 min
Jun 30, 4:41 PM EDTSpecial Weather StatementCTPLycoming34 min
Jun 30, 4:50 PM EDTSevere Thunderstorm WarningCTPLycoming, Tioga55 min
Jun 30, 5:37 PM EDTSpecial Weather StatementCTPMontour23 min
Jun 30, 6:05 PM EDTSpecial Weather StatementCTPSullivan25 min
Jun 30, 6:13 PM EDTSpecial Weather StatementCTPJuniata, Mifflin32 min
Jun 30, 6:30 PM EDTSpecial Weather StatementCTPNorthumberland30 min
Jun 30, 6:59 PM EDTSpecial Weather StatementCTPSchuylkill31 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.